Fatal disseminated tuberculosis during treatment with ruxolitinib plus prednisolone in a patient with primary myelofibrosis: A case report and review of the literature

Yasuhiro Tsukamoto, Junichi Kiyasu, Mariko Tsuda, Motohiko Ikeda, Motoaki Shiratsuchi, Yoshihiro Ogawa, Yuji Yufu

Research output: Contribution to journalArticle

5 Citations (Scopus)

Abstract

A 73-year-old man with primary myelofibrosis (PMF) was being treated with hydroxyurea, which was changed to ruxolitinib treatment because of worsening constitutional symptoms. Although ruxolitinib rapidly induced relief, he developed a high-grade fever. A comprehensive fever work-up found no apparent cause of the fever, except for PMF. Therefore, we increased the dose of ruxolitinib and added prednisolone, which was gradually withdrawn with resolution of the fever. However, the patient subsequently developed disseminated tuberculosis and died eight months after initiation of ruxolitinib. Our case highlights the importance of assessing and monitoring the immune status of patients receiving ruxolitinib.

Original languageEnglish
Pages (from-to)1297-1300
Number of pages4
JournalInternal Medicine
Volume57
Issue number9
DOIs
Publication statusPublished - Jan 1 2018

Fingerprint

Primary Myelofibrosis
Prednisolone
Tuberculosis
Fever
Therapeutics
Immunologic Monitoring
Hydroxyurea
INCB018424

All Science Journal Classification (ASJC) codes

  • Internal Medicine

Cite this

Fatal disseminated tuberculosis during treatment with ruxolitinib plus prednisolone in a patient with primary myelofibrosis : A case report and review of the literature. / Tsukamoto, Yasuhiro; Kiyasu, Junichi; Tsuda, Mariko; Ikeda, Motohiko; Shiratsuchi, Motoaki; Ogawa, Yoshihiro; Yufu, Yuji.

In: Internal Medicine, Vol. 57, No. 9, 01.01.2018, p. 1297-1300.

Research output: Contribution to journalArticle

@article{f450c87cbeef48aea475cf7b9895ea84,
title = "Fatal disseminated tuberculosis during treatment with ruxolitinib plus prednisolone in a patient with primary myelofibrosis: A case report and review of the literature",
abstract = "A 73-year-old man with primary myelofibrosis (PMF) was being treated with hydroxyurea, which was changed to ruxolitinib treatment because of worsening constitutional symptoms. Although ruxolitinib rapidly induced relief, he developed a high-grade fever. A comprehensive fever work-up found no apparent cause of the fever, except for PMF. Therefore, we increased the dose of ruxolitinib and added prednisolone, which was gradually withdrawn with resolution of the fever. However, the patient subsequently developed disseminated tuberculosis and died eight months after initiation of ruxolitinib. Our case highlights the importance of assessing and monitoring the immune status of patients receiving ruxolitinib.",
author = "Yasuhiro Tsukamoto and Junichi Kiyasu and Mariko Tsuda and Motohiko Ikeda and Motoaki Shiratsuchi and Yoshihiro Ogawa and Yuji Yufu",
year = "2018",
month = "1",
day = "1",
doi = "10.2169/internalmedicine.9165-17",
language = "English",
volume = "57",
pages = "1297--1300",
journal = "Internal Medicine",
issn = "0918-2918",
publisher = "Japanese Society of Internal Medicine",
number = "9",

}

TY - JOUR

T1 - Fatal disseminated tuberculosis during treatment with ruxolitinib plus prednisolone in a patient with primary myelofibrosis

T2 - A case report and review of the literature

AU - Tsukamoto, Yasuhiro

AU - Kiyasu, Junichi

AU - Tsuda, Mariko

AU - Ikeda, Motohiko

AU - Shiratsuchi, Motoaki

AU - Ogawa, Yoshihiro

AU - Yufu, Yuji

PY - 2018/1/1

Y1 - 2018/1/1

N2 - A 73-year-old man with primary myelofibrosis (PMF) was being treated with hydroxyurea, which was changed to ruxolitinib treatment because of worsening constitutional symptoms. Although ruxolitinib rapidly induced relief, he developed a high-grade fever. A comprehensive fever work-up found no apparent cause of the fever, except for PMF. Therefore, we increased the dose of ruxolitinib and added prednisolone, which was gradually withdrawn with resolution of the fever. However, the patient subsequently developed disseminated tuberculosis and died eight months after initiation of ruxolitinib. Our case highlights the importance of assessing and monitoring the immune status of patients receiving ruxolitinib.

AB - A 73-year-old man with primary myelofibrosis (PMF) was being treated with hydroxyurea, which was changed to ruxolitinib treatment because of worsening constitutional symptoms. Although ruxolitinib rapidly induced relief, he developed a high-grade fever. A comprehensive fever work-up found no apparent cause of the fever, except for PMF. Therefore, we increased the dose of ruxolitinib and added prednisolone, which was gradually withdrawn with resolution of the fever. However, the patient subsequently developed disseminated tuberculosis and died eight months after initiation of ruxolitinib. Our case highlights the importance of assessing and monitoring the immune status of patients receiving ruxolitinib.

UR - http://www.scopus.com/inward/record.url?scp=85046290264&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85046290264&partnerID=8YFLogxK

U2 - 10.2169/internalmedicine.9165-17

DO - 10.2169/internalmedicine.9165-17

M3 - Article

C2 - 29279479

AN - SCOPUS:85046290264

VL - 57

SP - 1297

EP - 1300

JO - Internal Medicine

JF - Internal Medicine

SN - 0918-2918

IS - 9

ER -